Does treatment affect metabolism?


Question from TDC: I gained about 40 lbs during/after my chemo and radiation treatments. I have also been on Lupron and tamoxifen. I have had a very hard time losing the weight. Is it possible that my metabolism is messed up?
Answers - Cyndi Thomson, Ph.D., R.D. It definitely is. I think the key here, as we mentioned before, is to try and get some physical activity that will help to build muscle and it will increase the metabolic rate. One thing I would suggest (I'm doing a study now) is green tea. A lot of women are drinking green tea because they're trying to increase their metabolism so they can lose weight. It looks as though you would have to have very frequent and high intake of caffeinated green tea in order to see any effect. And even then, the effect is likely to be small. So women relying on green tea as their sole method to lose weight are probably not going to be successful. It may be that adding green tea to exercise and other diet changes will be good, but we don't know.

On Wednesday, April 18, 2007, the Ask-the-Expert Online Conference was called Weight Management During and After Breast Cancer Treatment. Cyndi Thomson, Ph.D., R.D. and Melinda Irwin Ph.D., M.P.H. answered your questions on managing weight during and after breast cancer treatment.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.

Was this resource helpful?

Yes No
C1a
C1b
Evergreen-donate
Back to Top